Vermont, 2019

Strong Wind in Vermont, November 1, 2019

November 1, 2019 · NWS ALY · 3 events in 3 counties and zones

A strengthening low pressure system moving from Ohio to Lake Ontario drew anomalous warmth and moisture northward on Halloween, with temperatures surging into the 60s and 70s over western New England. Moderate rainfall and strong winds developed across the region as a result of this low pressure system.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A strengthening low pressure system moving from Ohio to Lake Ontario drew anomalous warmth and moisture northward on Halloween, with temperatures surging into the 60s and 70s over western New England. Moderate rainfall and strong winds developed across the region as a result of this low pressure system. Winds gusted as high as 53 miles per hour and up to two inches of rain fell in southern Vermont.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Oct 31, 11:56 PM EST, 4 minutes earlier.

Area forecast discussion, Oct 31, 11:56 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1256 AM EDT Fri Nov 1 2019

.SYNOPSIS...
Moderate to heavy rainfall through tonight along with strong and
gusty winds as a strong cold front approaches and moves across
the area. Very windy conditions Friday behind the front along
with much cooler temperatures. Mainly tranquil and cool weather
for most of the region this weekend, however, some lake effect
activity may impact portions of the western Adirondacks.

&&

.NEAR TERM /UNTIL 5 AM THIS MORNING/...
...Wind advisory in effect...
...Flood watch issued for areas along the Interstate 90
corridor to southern VT and points northward...
...Severe Thunderstorm Watch until 2 AM just for Ulster and
Dutchess Counties...

Severe thunderstorm watch 690 cancelled everywhere except
Ulster and Dutchess Counties.

Rain continuing over the region but moving out and will exit
before daybreak. Temperatures will fall into the 40s to mid 50s
by daybreak as winds shift to west.

Temperature at the Albany International Airport reached 75
degrees at 932 pm EDT breaking the old record of 73 degrees set
back in 1946.

&&

.SHORT TERM /5 AM THIS MORNING THROUGH 6 PM SATURDAY/...
High Wind Warning from 5 AM to 6 PM Friday...
     Flood Watch remains until Friday Evening...

Potent storm wraps up to the north of St Lawrence Valley.
Combination of large isallobaric rises and deep mixing layer
heights and tight pressure gradient will result in high momentum
transfer of wind magnitudes. 925MB/850MB anomalies of 3-4
standard deviations above normal from the west per the SREF/GEFS
also support an upgrade to the warning area. Elsewhere, we will
continue with the wind advisory at this time. Under strong cold
advection, temperatures likely will not climb too much from the
overnight lows in the morning. There will be increasing amounts
of sunshine, especially south of Albany through the day as
downsloping from the mountains will aid with drying things out.

Friday evening into Saturday, high pressure with relaxing
gradient and clearing skies will result in tranquil weather.
Issue will be the chilly temperatures Friday night as most of
the region will be at or freezing. Highs Saturday back mainly
into the 40s with around 50F for the valley locations.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The main story for the long term period will be a period of below
normal temperatures arriving during the second half of next week and
given we have a few chances for precipitation, it is possible that
some areas of eastern NY and western New england may see the first
snow flakes of the season. Read on for details.

We begin the long term Saturday night with a potent trough axis
moving through the Northeast with good consensus among the latest
model guidance that it will become negatively tilted. While
moisture along the associated surface cold front is rather
lackluster as per the latest 700mb RH guidance, there is a good shot
of cold air arriving in the wake of the frontal passage towards 12z
Sunday. With 850mb isotherms between -6C and -8C moving over the
warm Lake Ontario waters, the critical 13C threshold for lake effect
showers should be surpassed. The guidance continues to show strong
enough westerly flow that lake effect showers should extend into the
southern Adirondacks. Temperatures Saturday night are expected to
fall into the upper 20s by 12z Sunday in the Adirondacks which means
that while initial showers may be rain or rain/snow mix but should
become lake effect snow showers. Snow accumulations are possible in
the higher terrain of the southern Adirondacks. Elsewhere in eastern
NY and western New England should remain mainly dry but temperatures
will turn chilly with A.M lows expected to reach into the low to mid
30s. Winds should also turn breezy which should make it feel even
cooler.

Cold air advection continues into Sunday with breezy conditions
still in place as high pressure from the mid-Atlantic noses
northeastward into the Northeast. Boundary layer mixing under the
cold air advection regime should deepen which should prevent
temperatures from rising too much during the day. ECMWF and GFS MOS
probabilistic guidance for many of our sites still show the 10P and
50P percentiles for high temperatures on Sunday below 50F. Thus, we
show highs on Sunday only reaching into the mid - upper 40s for most
areas with the eastern Catskills, southern Adirondacks and southern
Greens remaining below 40F. Lake effect snow showers in the Dacks
from the overnight should mix with and turn to mainly rain by the
afternoon.

As high pressure takes control Sunday night, winds should decrease
and the increased subsidence should shut off the lake effect
showers. Skies should clear overnight and provide a good radiational
cooling set-up. In fact, lows should drop below freezing throughout
eastern NY and western New England for the first time this season.
This could be the first freeze for Albany which would be the latest
first freeze since 1931.

After a cool start to our Monday, high pressure in place should give
us a dry day with seasonable temperatures reaching into the upper
40s to low 50s. As our high shifts into New England on Tuesday,
southwesterly flow should usher in milder temperatures with our next
potent cold front and upper level shortwave moving through the Great
Lakes. The latest GEFS show 850mb isotherm anomalies upstream behind
the front ranging 2-3 standard deviations below normal. Thus,
confidence is increasing that the Northeast could experience yet
another period of below normal temperatures heading into the end of
the work week. The initial cold front looks to move through our
region Tuesday night with the chillier air mass arriving with a
secondary boundary arriving either Thursday night or Friday.

Guidance shows an active 500mb pattern for the second half of the
week with multiple shortwaves rotating around the base of the main
longwave trough positioned over southern Canada. With cold air
advection ushering in 850mb isotherms down to potentially 1-2
standard deviations below normal per the GEFS, it's possible that
some areas even outside of the higher terrain could see their first
flakes of the season towards the end of the work week. Still too
early for specifics but the upcoming pattern is favoring a more
winter feel.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A cold front will move across the region tonight accompanied by
moderate to heavy rainfall with MVFR-IFR conditions. There is a
very strong southerly low level jet ahead of the front. The
00Z/ALY sounding measured 50 knots of wind at 1500 feet. Hence
have low level wind shear in TAFs and have strong wind gusty
associated with the line of showers as they move through this
evening into the overnight just head of the boundary. Also the
gradient wind flow strong and gusty. Winds will shift to the
west with the passage of the cold front and rain will linger for
a few hours. Conditions are expected to improve to VFR after
sunrise with cloud cover eventually decreasing by late in the
day Friday as the storm moves away and some ridging builds in.

Strong and gusty south-southwest winds 15 to 25 mph ahead of
the front gusting up to 30 to 35 knots. Winds will increase
after sunrise in strong cold air advection with sustained winds
20 to 30 knots with gusts up to 45 knots. Winds will begin to
weaken by early evening.

Outlook...

Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA.

&&

.FIRE WEATHER...
Periods of rain, heavy at times, will impact the region through
tonight. This will result with minimal to no fire weather
related impacts during this time period. Drier weather returns
later Friday and into most of the upcoming weekend, with the
exception of the Adirondack region where some lake effect
activity with showers and clouds may linger.

&&

.HYDROLOGY...
Flood Watch extended into Friday evening...

Latest rainfall forecast totals and river forecast guidance from
the River Forecast Center point toward 1 to 3 inches of rain for
portions of the Adirondacks and southern Greens with 1 to 2
inches elsewhere. Given our recent wet pattern and elevated
river levels, points along the Mohawk, upper Hudson, Adirondack
head waters, Walloomsac and Hoosic may approach or exceed minor
or moderate flood stage. Furthermore, where poor drainage due
to blocked storm drains from fallen leaves may lead toward minor
flooding as well. The bulk of the heaviest QPF is expected to
fall tonight where rainfall rates up to one inch within an hour
is possible.

Drier weather returns Friday and into most of the area into the
weekend.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.CLIMATE...
Temperature at the Albany International Airport reached 75
degrees at 932 pm EDT breaking the old record of 73 degrees set
back in 1946.

If the temperature falls to 32 degrees or less at Albany
International Airport Saturday morning, it will be the latest
first freeze of the season since 1931, when the first freeze was
November 6. The latest first freeze is November 12, 1883.

For more climate data/records go to our climate page:
www.weather.gov/climate

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Wind Advisory until 8 PM EDT this evening for NYZ058>061-
     063>066.
     High Wind Warning from 5 AM early this morning to 6 PM EDT
     this evening for NYZ032-033-038>043-047>054-082>084.
     Flood Watch through this evening for NYZ032-033-038>043-
     047>054-082>084.
     Wind Advisory until 5 AM EDT early this morning for NYZ032-033-
     038>043-047>054-082>084.
MA...Wind Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Wind Advisory until 8 PM EDT this evening for VTZ013>015.
     Flood Watch through this evening for VTZ013>015.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...NAS
SHORT TERM...BGM
LONG TERM...Speciale
AVIATION...IAA
FIRE WEATHER...BGM
HYDROLOGY...IAA/BGM
CLIMATE...
Hazardous weather outlook, Oct 31, 11:49 PM EST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1249 AM EDT Fri Nov 1 2019

NYZ063>066-011100-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
1249 AM EDT Fri Nov 1 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 690 IN EFFECT UNTIL 2 AM EDT EARLY THIS
MORNING...

This Hazardous Weather Outlook is for the mid Hudson Valley.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ032-033-038>043-047>054-082>084-011100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-
1249 AM EDT Fri Nov 1 2019

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for east central New York and
eastern New York along and north of I-90.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ001-013-MAZ001-025-NYZ058>061-011100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-
1249 AM EDT Fri Nov 1 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern Catskills and Taconics.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ013>015-011100-
Bennington-Western Windham-Eastern Windham-
1249 AM EDT Fri Nov 1 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Oct 31, 10:41 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1141 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FLASH FLOOD      SCHUYLER                43.11N  75.10W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 5 CLOSED BETWEEN NEWPORT RD.
            AND MILLERS GROVE RD.

&&

EVENT NUMBER ALY1902969

NAS
Local storm report, Oct 31, 10:42 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1142 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLASH FLOOD      MIDDLEVILLE             43.14N  74.97W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 28 CLOSED BETWEEN MIDDLEVILLE
            AND POLAND.

&&

EVENT NUMBER ALY1902970

NAS
Local storm report, Oct 31, 10:44 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1144 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     FLASH FLOOD      FRANKFORT               43.04N  75.07W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 5S CLOSED DUE TO MUDSLIDE
            AROUND CULVERT AVE.

&&

EVENT NUMBER ALY1902971

NAS
Local storm report, Oct 31, 10:59 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1159 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      BRANT LAKE              43.68N  73.75W
10/31/2019                   WARREN             NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 8 CLOSED IN TOWN OF HORICON
            BETWEEN DUELL HILL RD. AND PALISADES RD.

&&

EVENT NUMBER ALY1902972

NAS
Local storm report, Oct 31, 11:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1200 AM EDT FRI NOV 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     NON-TSTM WND DMG 2 WNW HALFMOON          42.87N  73.77W
10/31/2019                   SARATOGA           NY   SOCIAL MEDIA

            TREES DOWN.

0734 PM     TSTM WND DMG     2 NNW OHIO              43.35N  75.00W
10/31/2019                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN.

0734 PM     TSTM WND DMG     1 S COLD BROOK          43.23N  75.04W
10/31/2019                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN.

0800 PM     FLOOD            NEWPORT                 43.19N  75.02W
10/31/2019                   HERKIMER           NY   911 CALL CENTER

            TWO INCHES OF WATER ACROSS MAIN STREET

0830 PM     FLASH FLOOD      7 SW SCHUYLER           43.05N  75.21W
10/31/2019                   HERKIMER           NY   TRAINED SPOTTER

            2-3' OF WATER ON GRAFFENBURG RD.

0830 PM     FLASH FLOOD      COLD BROOK              43.24N  75.04W
10/31/2019                   HERKIMER           NY   TRAINED SPOTTER

            1-2' OF WATER ON MAIN STREET

0900 PM     FLOOD            MIDDLEVILLE             43.14N  74.97W
10/31/2019                   HERKIMER           NY   TRAINED SPOTTER

            VILLAGE WIDE FLOODING REPORTED.

0900 PM     DEBRIS FLOW      2 NNW MIDDLEVILLE       43.16N  74.99W
10/31/2019                   HERKIMER           NY   TRAINED SPOTTER

            MUDSLIDE BLOCKING BOTH LANES OF ROUTE 28.

0900 PM     NON-TSTM WND DMG 1 WNW HIGH FALLS        41.83N  74.14W
10/31/2019                   ULSTER             NY   SOCIAL MEDIA

            TREE AND WIRES DOWN.

0900 PM     FLASH FLOOD      2 SSW NEWPORT           43.16N  75.04W
10/31/2019                   HERKIMER           NY   TRAINED SPOTTER

            NEWPORT ROAD WASHED OUT.

0956 PM     FLASH FLOOD      FRANKFORT               43.04N  75.07W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 5 CLOSED BETWEEN WINDFALL RD.
            AND DRIVE IN RD.

1000 PM     FLASH FLOOD      FRANKFORT               43.04N  75.07W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH ROAD CLOSURE ON RT. 5S NEAR MUCKY
            RUN RD.

1003 PM     FLASH FLOOD      SCHUYLER                43.11N  75.10W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 5 CLOSED BETWEEN NEWPORT RD.
            AND MILLERS GROVE RD.

1012 PM     FLASH FLOOD      MIDDLEVILLE             43.14N  74.97W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 28 CLOSED BETWEEN MIDDLEVILLE
            AND POLAND.

1056 PM     FLASH FLOOD      FRANKFORT               43.04N  75.07W
10/31/2019                   HERKIMER           NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 5S CLOSED DUE TO MUDSLIDE
            AROUND CULVERT AVE.

1135 PM     FLASH FLOOD      BRANT LAKE              43.68N  73.75W
10/31/2019                   WARREN             NY   LAW ENFORCEMENT

            ONGOING FLOODING WITH RT. 8 CLOSED IN TOWN OF HORICON
            BETWEEN DUELL HILL RD. AND PALISADES RD.

&&

EVENT NUMBER ALY1902966 ALY1902958 ALY1902959 ALY1902957 ALY1902960
ALY1902961 ALY1902962 ALY1902963 ALY1902964 ALY1902965 ALY1902968
ALY1902967 ALY1902969 ALY1902970 ALY1902971 ALY1902972

NAS
Special weather statement, Oct 31, 11:48 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Albany NY
1248 AM EDT Fri Nov 1 2019

NYZ039>041-047>053-082-010530-
Southern Fulton-Eastern Albany-Western Rensselaer-Eastern
Schenectady-Schoharie-Northern Fulton-Western
Schenectady-Montgomery-Southern Saratoga-Western Albany-Northern
Saratoga-
1248 AM EDT Fri Nov 1 2019

...AN AREA OF GUSTY SHOWERS WILL AFFECT SCHENECTADY...NORTHERN
ALBANY...SOUTHERN SARATOGA...SOUTHEASTERN FULTON...NORTHEASTERN
SCHOHARIE... SOUTHEASTERN MONTGOMERY AND NORTHWESTERN RENSSELAER
COUNTIES...

At 1248 AM EDT, a strong shower was located over Rotterdam Junction,
or near Scotia, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this shower. New York
State Mesonet weather stations have gusted to 40-45mph.

This shower will be near...
  Niskayuna, Alplaus and Burnt Hills around 1255 AM EDT.
  Country Knolls around 100 AM EDT.
  Clifton Park and Round Lake around 105 AM EDT.
  Cohoes, Watervliet, Mechanicville and Latham around 110 AM EDT.
  Troy, Green Island and Waterford around 115 AM EDT.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4319 7415 4311 7357 4301 7359 4300 7361
      4298 7361 4297 7363 4294 7363 4294 7361
      4265 7368 4270 7432
TIME...MOT...LOC 0448Z 275DEG 34KT 4287 7399

CS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Bennington

When
November 1, 12:00 AM EST to 2:08 PM EST
Where
Bennington forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Official NWS Observations
Coordinates
43.036, -73.093 (the zone’s center; the record gives no point)

Strong Wind, Eastern Windham

When
November 1, 12:00 AM EST to 2:08 PM EST
Where
Eastern Windham forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Official NWS Observations
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

Strong Wind, Western Windham

When
November 1, 12:00 AM EST to 2:08 PM EST
Where
Western Windham forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Official NWS Observations
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2019Every state in 2019This day in weather historyWarnings in Vermont, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 860394, 860395, 860396.